ONE OF THE first clinical uses of silicones, or silicone-like compounds, was its injection into the breast for mammary augmentation. Liquid dimethylopolysiloxane, used for this purpose, is a colorless, odorless, and relatively inert organosilicone polymer. Despite the brief but extensive use of silicone for breast injection (the Food and Drug Administration now restricts the use of injected silicone to a few selected licensed clinical investigators) both in the United States and Japan, only one group of investigators has reported untoward effects and histopathologic changes.1,2 In view of the paucity of information in the literature, and the clinical enthusiasm enjoyed by dimethylpolysiloxane, the findings in the following patient are documented.
Report of a Case
This 31-year-old gravida 3 para 3 Chinese WOMAN (UMMC 1049137), received "silicone" injections in both breasts for cosmetic reasons three years previously while in Japan. About one month after the silicone injections, she developed painless,
Nosanchuk JS. 583 Silicone Granuloma in Breast. Arch Surg. 1968;97(4):583-585. doi:10.1001/archsurg.1968.01340040079014